For the past few years I have been taking an antidepressant. It has leveled out my moods and gotten me through all sorts of tough times. I honestly never thought I would be such an advocate of taking a pill everyday but what it did for me was amazing. While I was on it I got a stable job that I enjoy, met the man of my dreams, planned a huge wedding, bought a second house, got married, moved into the new house, dealt with all of the ups and downs that life has thrown at me with separations, death, friend's pregnancies, job loss, etc. And mainly I've dealt with it all with a certain amount of grace and a whole lot less crying than I think might've happened without the chemical boost.
My husband and I have made the decision for me t o go off of it for several reasons. 1. We eventually want to try to have babies and it would be better to already be off of the medication prior to pregnancy. 2. We are pretty stable in our lives right now so the timing seemed appropriate. 3. My hubby has never known me off of this medication and believes he can handle it. 4. I have no sex drive because of it (again notice reasons no. 1&3)
That being said I am in the slow process of weaning off this medication. Basically, they tell you to take half your dosage for almost two weeks and then finally stop taking them altogether. I'm in day two of no meds in my system at all. Yesterday, I completely freaked out on my poor boss and then spent thirty minutes sobbing on the phone with my mother while trying to drive home. I was crying so hard my mom asked me to pull over so she could pick me up. Oops. Talk about feeling out of control. I managed to get home just fine but still feel a bit like a jack-ass for crying over nothing. Nothing! Seriously, I spent over an hour crying out of frustration over nothing. Grrr.
I knew there would be side effects of coming off of this medication but I'm not sure I realized that they would actually affect me. Today I don't feel like crying as much as I'm dealing with some serious vertigo issues. If I turn my head too fast, the room spins. It's a little disconcerting to drive and I just can't wait for this laundry list of symptoms to go away. I've never had to wean off a medication before. So the vertigo/dizziness, nausea, mood swings, headaches, and trouble focusing are a little unnerving. The best part is knowing that this won't last forever. The worst is knowing that it will last for at least a few more days...